MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AM/AT PI MIDLINE 2L: 5.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW AM/AT PI MIDLINE 2L: 5.5FR X 15CM; MIDLINE CATHETER
Catalog Number CDC-41552-MPK1A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the product is leaking around the insertion side.The patient had to receive another line.The medications had to be given through a peripheral line".The patient is stable, and the incident caused no harm or injury to the patient.
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo showing a 2-lumen midline.Obvious signs of use were observed.It was noted that the catheter was severed.The severed end was not pictured.The customer also returned one, 2-lumen 5.5frx15cm midline for analysis.Signs of use in the form of biological material were observed on and within the catheter.It was noted that a large section of the catheter body was severed and not returned for analysis.It is assumed that the customer intentionally severed during use.Visual analysis of the catheter revealed a kink directly adjacent to the juncture hub.The customer was contacted, and they confirmed that there was no visible damage to the catheter.A full visual analysis could not be performed on the severed portion of the catheter as it was not returned.The catheter body length from the juncture hub to the severed end measured 4 5/8" , which indicates that 2"-2 1/4" of the catheter body was severed and no returned for analysis (per catheter product drawing).The catheter body outer diameter measured 0.0715", which is within the specification limits of 0.069"-0.074" per the catheter extrusion product drawing.The catheter was functionally tested per the instructions for use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".A lab inventory syringe filled with water was attached to both extension lines and flushed.No leaking or blockages were observed when flushing the catheter as the fluid exited the intended locations.The returned catheter was then tested per bs en iso 10555-1 section 4.7.1 which states that there shall be no liquid leakage in the form of a falling drop of water at 300-320 kpa (43.5-46.4 psi) for 30 sec when tested per bs en iso-10555-1 annex c.The catheter was connected to a lab leak tester and pressurized to 300 kpa for 30 seconds.No leaks were observed from any region of the catheter.A manual tug test confirmed that the extension lines were secure within the luer hub.A device history record review was performed, and a finding was identified.A non-conformance was initiated for batch 13c23c1793 to address the issue of a "catheter without coating".This was determined to not be relevant to the failure involved with this complaint.The ifu provided with the kit informs the user, "do not secure, staple, and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of an insertion site leak was not confirmed through complaint investigation of the returned sample.No visual defects or anomalies were observed with the returned catheter.Likewise, all relevant dimensional and functional requirements were met.No leaks were identified on the catheter when leak tested per bs en iso 10555-1.Based on the customer report and the testing of the sample received, no problem was found with the returned device.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW AM/AT PI MIDLINE 2L: 5.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21356133
Report Number9680794-2025-00140
Device Sequence Number12752270
Product Code PND
UDI-Device Identifier50801902130162
UDI-Public(01)50801902130162(11)240208(17)250404(10)33F24A0201(21)
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2025
Device Catalogue NumberCDC-41552-MPK1A
Device Lot Number33F24A0201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2025
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown